New York, 2018Flash Flooding and Flooding in New York, April 16 to 17, 2018
April 16 to 17, 2018 · NWS OKX · 13 events in 6 counties and zones
Heavy rainfall developed across the area on the morning of April 16th ahead of a slow moving warm front. 25 inches, well above normal for mid April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall developed across the area on the morning of April 16th ahead of a slow moving warm front. This rain developed in an environment with precipitable water values greater than 1.25 inches, well above normal for mid April. Rainfall totals generally ranged from 1.5 to 3.5 inches across much of New York City and the Lower Hudson Valley, with the majority of the rain falling in a 3-4 hour period. This resulted in flash flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 16, 3:34 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 16, 3:34 AM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service New York NY
434 AM EDT Mon Apr 16 2018
.SYNOPSIS...
Low pressure passes through today with high pressure building in
very slowly behind it through Wednesday as the storm heads into
southeastern Canada. A weak low pressure system then affects the
area Thursday into Friday. High pressure builds into the region for
next weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure passes over or just north of the NW zones today. This
will help push a warm front through at least part of the tri-state
area today, followed by a cold or occluded front this afternoon.
Showers have already developed ahead of the warm front with strong
isentropic lift. A line of showers with locally heavy downpours and
perhaps a rumble of thunder will then push in ahead of the cold
front during the morning commute for the city and surrounding areas,
then exit eastern LI early this afternoon. A secondary line may also
form and push through a good portion of the tri-state area this
afternoon. Line(s) of heaviest downpours could become less organized
by the time they reach here, but nevertheless deep moisture and
strong lift should produce some heavy downpours over the area. Based
on flash flood guidance and anticipated rainfall, the Flash Flood
Watch remains unchanged. See the hydrology section for more
information.
Ahead of the cold front, 950mb winds near 70-75 kt pass through the
coastal areas. A strong inversion should prevent the likelihood of
severe-level wind gusts reaching the surface, but near-severe gusts
cannot be ruled out in/near any heavy downpours - even away from the
coast. Not enough confidence for widespread gusts up to wind
advisory levels to issue any advisories at this time. Thinking is
that such gusts will be more isolated in nature. Sustained winds
could come close to reaching criteria at the coast this morning, but
again, not high enough of a chance with widespread coverage to go
with an advisory.
In spite of the rain and clouds, it appears that high temperatures
will end up near normal.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
High pressure slowly builds in at the surface, however cyclonic flow
aloft continues with an upper low passing to the north. Low chances
of showers this evening for most spots, then thermal profiles cool
off enough again for a chance of mixed rain and snow showers NW of
the city late tonight into early Tuesday morning. For the rest of
Tuesday, low chances for showers across most of the region along
with high temperatures below normal. Wednesday should be rain-free
with a flatter flow aloft, and should feature more in the way of
sunshine and highs closer to normal.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Models are in better agreement on a complex upper level pattern for
the mid to late week, with shortwave energy riding over Central
US/Canada ridge and then partially phasing with SE Canada closed low
Wed Night into Thu. This new closed low then interacts with the
progressive closed low, now entering the PAC NW, racing eastward
across the CONUS the first half of the week. There is still some
spread in the timing/magnitude of interaction of these two closed
lows, but general consensus is for the PAC energy to rotate around
the digging Canadian upper low, sending a resultant low pressure
system through the region Thu into Thu Night. The nature of this
evolution will determine whether the primary low remains dominant
and tracks over or just north of the region, or a secondary low
develops along the coast and tracks over or just south of the
region. At this time, there does not appear to be enough phasing for
a strong coastal storm with heavy precip and wind, but a southern
track could introduce some wintry precip across at least the
interior.
This energy and system should move east Friday into Friday Night,
with mean troughing lingering through the weekend. At the surface,
Canadian high pressure should building into the region, with dry
conditions and temps moderating towards seasonable.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
Strong high pressure builds down from southeastern Canada into
the morning, as a warm front slowly approaches from the south.
The warm front may partially lift through the area during the
day today, followed by a cold front this evening.
Occasional showers with brief heavy downpours will continue through
the early morning, with a more significant line of heavy showers and
potentially isolated thunderstorms expected to move through from W
to E 12-16Z. MVFR to IFR conditions will prevail, with IFR more
likely in the development of heavy rainfall. VFR conditions return
from W to E by late afternoon/evening following the cold frontal
passage. Timing of these features may be +/- 1-2 hours of forecast.
The bigger challenge is the winds. Highest winds should coincide
with the band of heavy rain moving through this morning. Other
concern is whether a wave of low pres riding along the cold front is
able to pull the warm front partially through the area, mainly
LI/NYC terminals, before the cold front moves through. Wind
direction forecast would be impacted by this. Winds shift to the
west late aftn/eve and decrease fairly rapidly.
LLWS confined to the 12-18z period at all terminals.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: IFR CIGS may be occasional through 11Z. Winds
may briefly gust to around 40 kt in vicinity of heavier showers.
Isolated thunder possible 11-16Z with heaviest rainfall.
The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KLGA TAF Comments: Winds may briefly gust to around 40 kt in
vicinity of heavier showers. Isolated thunder possible 11-16Z
with heaviest rainfall.
The afternoon KLGA haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KEWR TAF Comments: Winds may briefly gust to around 40 kt in
vicinity of heavier showers. Isolated thunder possible 10-15Z
with heaviest rainfall.
The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KTEB TAF Comments: Winds may briefly gust to around 40 kt in
vicinity of heavier showers. Isolated thunder possible 10-15Z
with heaviest rainfall.
KHPN TAF Comments: Winds may briefly gust to around 40 kt in vicinity
of heavier showers.Isolated thunder possible 11-16Z with heaviest
rainfall.
KISP TAF Comments: Winds may briefly gust to around 40 kt in vicinity
of heavier showers. Isolated thunder possible 12-17Z with
heaviest rainfall.
.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday-Wednesday...VFR. SW-NW winds G15-25KT possible.
.Wednesday night-Thursday...MVFR or lower possible in any rain.
W winds G15-20KT possible Thursday.
.Thursday night-Friday...MVFR or lower possible in mainly rain with
a wintry mix possible to the NW of city terminals late Thursday
night/Friday morning. W-NW winds G15-25KT possible.
&&
.MARINE...
Low pressure with a strong low level jet shifts through the waters
today. With a strong inversion in place, it will be difficult for
storm force winds to mix down to the surface. Will therefore
maintain a gale warning for all waters. Extended the warning in time
for the non-ocean waters to account for the possible verification of
the slower guidance regarding the timing of when the strongest
pressure gradient and low level jet shifts east of the waters.
Winds diminish tonight, but still at advisory levels in the evening.
Ocean seas will remain elevated with a lingering swell. SCA conds
then expected for Tuesday on the ocean with a gusty west wind and
seas above advisory criteria. It might not be until late Wednesday
night before all ocean waters subside below advisory levels.
A light to moderate pressure gradient over the waters Thursday-
Friday night should limit winds to 15 kt or less. However, seas on
the coastal ocean waters could reach SCA levels Thursday and
Thursday night and possibly linger into Friday.
&&
.HYDROLOGY...
An additional 1-2 inches of rainfall is expected today.
Not anticipate widespread river flooding, especially forecast
points, except minor to possibly moderate flooding for the flashier
rivers and streams in NJ and Rockland county, Orange county.
Urban/poor drainage flooding is likely, with low confidence in
issuing flash flood warnings for NYC and locations east of the
Hudson (LI, Srn CT, Westchester, Putnam.)
The most susceptible areas for flooding remain across NE NJ, and the
lower Hudson Valley west of the Hudson river. An expected band/line
of heavy showers this morning would be the main culprit for
flooding. A secondary line this afternoon is not out of the
question either. Timing of the Watch remains through 6 pm Monday.
No hydrologic impacts are expected Tue through Sun.
&&
.TIDES/COASTAL FLOODING...
Widespread minor to localized moderate coastal flood impacts are
expected along lower NY/NJ Harbor, Jamaica Bay, the South shore bays
of western Long Island, and western LI sound during the times of
high tide this morning/early afternoon due to an easterly gale flow.
Tidal departures of 1-2 ft are needed for minor flooding, with 2 to
3 ft for moderate.
Brief and localized minor impacts are possible along vulnerable
coastal locales of Eastern LI and SE CT, with this morning's high
tides.
Along the Atlantic ocean beachfront, 5 to 8 ft breaking waves
and elevated water levels will result in widespread beach flooding
and erosion, with minor dune erosion possible. While along Western
Long Island Sound shorefront, 3 to 5 foot breaking waves may result
in locally moderate coastal flooding with minor damage possible to
shoreline structures.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory until 2 PM EDT this afternoon for
CTZ009-010.
NY...Flash Flood Watch through this afternoon for NYZ067-069.
Coastal Flood Advisory until 1 PM EDT this afternoon for
NYZ072-074-075-080-178-179.
Coastal Flood Advisory until 2 PM EDT this afternoon for
NYZ071-073-078-176-177.
NJ...Flash Flood Watch through this afternoon for NJZ002-004-006-
103>108.
Coastal Flood Advisory until 1 PM EDT this afternoon for
NJZ006-106-108.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ330-340-345-
350-353-355.
Gale Warning until 2 PM EDT this afternoon for ANZ335-338.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...NV
AVIATION...MD
MARINE...JC/NV
HYDROLOGY...JC
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Apr 16, 3:18 AM EST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
418 AM EDT Mon Apr 16 2018
NJZ002-004-103>105-107-NYZ067-069-171000-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Western Union-Orange-Rockland-
418 AM EDT Mon Apr 16 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>008-011-012-NYZ068-070-079-081-171000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Middlesex-Southern New London-Putnam-
Northern Westchester-Northeastern Suffolk-Southeastern Suffolk-
418 AM EDT Mon Apr 16 2018
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ006-106-108-171000-
Hudson-Eastern Essex-Eastern Union-
418 AM EDT Mon Apr 16 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
This Hazardous Weather Outlook is for northeast New Jersey.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009-010-NYZ071-073-078-176-177-171000-
Southern Fairfield-Southern New Haven-Southern Westchester-Bronx-
Northwestern Suffolk-Northern Queens-Northern Nassau-
418 AM EDT Mon Apr 16 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ072-074-075-080-178-179-171000-
New York (Manhattan)-Richmond (Staten Island)-Kings (Brooklyn)-
Southwestern Suffolk-Southern Queens-Southern Nassau-
418 AM EDT Mon Apr 16 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ345-171000-
South Shore Bays from Jones Inlet through Shinnecock Bay-
418 AM EDT Mon Apr 16 2018
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-340-350-353-355-171000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
418 AM EDT Mon Apr 16 2018
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-171000-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
418 AM EDT Mon Apr 16 2018
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Apr 16, 5:53 AM EST, 30 minutes before
Special Weather Statement
National Weather Service New York NY
653 AM EDT Mon Apr 16 2018
NJZ002-004-006-103>108-NYZ067-069-072>075-176-178-161430-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-
Eastern Bergen-Western Essex-Eastern Essex-Western Union-
Eastern Union-Orange-Rockland-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
653 AM EDT Mon Apr 16 2018
An area of rainfall with embedded isolated thunderstorms will be
moving across the area during the morning commute. During this
time, wind gusts of 40 to 50 mph will be possible. The best chance
for these wind gusts will be in the time frame of 8 am to 10 am,
however strong gusts will be possible at any given time this
morning.
Flash Flood, Bronx
- When
- April 16, 6:23 AM EST to 10:45 AM EST
- Where
- Bronx County, 0.67 mi NE of Spuyten Duyvil to 0.65 mi NE of Spuyten Duyvil
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 40.887, -73.911
The Henry Hudson Parkway was closed at West 237th Street in Riverdale due to flooding.
Flash Flood, Richmond
- When
- April 16, 7:39 AM EST to 10:45 AM EST
- Where
- Richmond County, 0.55 mi S of Richmond Vly to 0.52 mi ESE of Huguenot
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.512, -74.252
Staten Island Railway service was suspended in both directions between Tottenville and Huguenot due to flooding at Richmond Valley.
Flood, Bronx
- When
- April 16, 8:45 AM EST to 9:00 PM EST
- Where
- Bronx County, 0.55 mi SSE of Fordham to 0.63 mi SSE of Fordham
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.863, -73.875
The Bronx River at the New York Botanical Garden rose above its flood stage of 3.0 feet at 9:45am EDT, crested at a height of 4.24 feet at 4:00pm EDT, and fell below flood stage at 10:00pm EDT. The crest of 4.24 feet is above major flood stage.
Flash Flood, New York
- When
- April 16, 8:47 AM EST to 10:45 AM EST
- Where
- New York County, 3.2 mi N of Central Park to 3.18 mi N of Central Park
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 40.826, -73.951
The subway station at 145th Street and Broadway was flooded in Manhattan.
Flash Flood, Westchester
- When
- April 16, 8:54 AM EST to 10:45 AM EST
- Where
- Westchester County, 0.74 mi NNW of Bronxville to 0.95 mi NNE of Yonkers
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 40.939, -73.837
The northbound Sprain Brook Parkway was closed due to flooding in Yonkers.
Flash Flood, Westchester
- When
- April 16, 8:54 AM EST to 10:45 AM EST
- Where
- Westchester County, 0.62 mi NNE of Hastings on Hudson to 0.77 mi N of Hastings on Hudson
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 41.029, -73.778
Flooding closed both lanes of the Bronx River Parkway at Exit 21 and NY119/Main Street in White Plains.
Flash Flood, Rockland
- When
- April 16, 9:30 AM EST to 10:45 AM EST
- Where
- Rockland County, 1.33 mi SSW of Spring Vly Arpt to 1.32 mi SSW of Spring Vly Arpt
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.104, -74.033
South Pascack Road was closed in Nanuet due to flooding of the Pascack Brook.
Flash Flood, Rockland
- When
- April 16, 9:30 AM EST to 10:45 AM EST
- Where
- Rockland County, 1.41 mi SSW of Spring Vly Arpt to 1.35 mi SSW of Spring Vly Arpt
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.102, -74.032
A vehicle was partially submerged at the intersection of South Pascack Road and Forman Drive in Spring Valley due to flooding.
Flash Flood, Westchester
- When
- April 16, 10:00 AM EST to 10:45 AM EST
- Where
- Westchester County, 0.76 mi NW of Bronxville to 0.8 mi NW of Bronxville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.939, -73.838
The Bronx River Parkway was closed at Exit 1 in Bronxville due to flooding.
Flood, Rockland
- When
- April 16, 10:00 AM EST to April 17, 6:45 AM EST
- Where
- Rockland County, 1.77 mi NNW of Tallman to 1.64 mi NNW of Tallman
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.142, -74.118
The Mahwah River at Suffern rose above its flood stage of 4.0 feet at 11:00am EDT, crested at a height of 5.51 feet at 2:45pm EDT, and fell below flood stage at 7:15am EDT on April 17th.
Flash Flood, New York
- When
- April 16, 10:11 AM EST to 10:45 AM EST
- Where
- New York County, 4.78 mi N of Central Park to 4.88 mi N of Central Park
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.849, -73.943
The northbound lanes of the Henry Hudson Parkway were closed at 178th Street in Washington Heights due to flooding.
Flash Flood, New York
- When
- April 16, 10:13 AM EST to 10:45 AM EST
- Where
- New York County, 1.74 mi NW of Central Park to 1.77 mi NW of Central Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.796, -73.976
The southbound lanes of the Henry Hudson Parkway were closed at West 96th Street in Bloomingdale due to flooding.
Flash Flood, Queens
- When
- April 16, 10:27 AM EST to 10:45 AM EST
- Where
- Queens County, 1.47 mi NE of Woodside to 1.57 mi NE of Woodside
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.767, -73.903
The Grand Central Parkway was closed in both directions at 48th Street in Astoria due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Vermont, April 16, 2018$275,000 · 63 kt wind · 4 events
- Strong Wind in New York, April 16, 2018$180,000 · 5 events
- High Wind in Utah, April 16, 2018$50,000 · 74 kt wind · 7 events
- Flooding and Strong Wind in Massachusetts, April 16, 2018$28,000 · 14 events
- Strong Wind in Connecticut, April 16, 2018$50,000 · 1 event
- High Wind in Wyoming, April 16 to 17, 201874 kt wind · 31 events
- Flash Flooding and Flooding in New Jersey, April 16 to 17, 201825 events
- Debris Flows and Flooding in Washington, April 16 to 19, 2018$23,000 · 4 events
- High Wind and Strong Wind in California, April 16, 2018$20,000 · 62 kt wind · 6 events
- High Wind in New York, April 16, 2018$20,000 · 52 kt wind · 2 events
- Hail and Lightning Strike in California, April 16, 20180.25 in hail · 15 events
- Flash Flooding and Flooding in Virginia, April 16, 201812 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749697, 749699, 750905, 749702, 749704, 749705, 749706, 749707, 749708, 750904, 749709, 749711, 749712.